Top answers from doctors based on your search:
Disclaimer

xylometazoline medication

A 57-year-old male asked:
Dr. Robert Bennett
30 years experience Urology
YES: Many decongestants can cause bladder neck tightness and counteract prostate medications. Talk to your doctor to see if it is safe to stop the decong. ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A member asked:
Dr. Yash Khanna
57 years experience Family Medicine
It is available : It is not discontinued and is available under Brand name otrivine
A 26-year-old member asked:
Dr. Farhad Sigari
20 years experience ENT and Head and Neck Surgery
Possibly: What people in your situation have is severe congestion due to inflamed turbinates. There is an office procedure that can be done to help you breath b ... Read More
1
1 comment
6
6 thanks
Dr. Brian Novick
43 years experience Allergy and Immunology
Maybe: See an ENT or allergist--could be other causes of your symptoms if you have stopped the nose spray for a long time.
2
2 thanks
A 57-year-old male asked:
Dr. Gebrehana Zebro (formerly Woldegiorgis)
32 years experience Internal Medicine
This medicine is: Only good when taken for short duration ( three days ) if you take it more than that you will experience rebound congestion which is more pronounced t ... Read More
2
2 thanks
A 25-year-old female asked:
Dr. Joseph Gutman
43 years experience Internal Medicine
No: It is addictive, and can lead to tachycardia and increase in blood pressure. Also it can lead to problems with the lining of your upper respiratory t ... Read More
A 24-year-old male asked:
Dr. Richard Zimon
59 years experience Internal Medicine
NO: The abuse/habituation leads only to severe nasal obstruction (rebound) which is unlikely to cause any NEUROLOGIC damage ..(although balance is an inne ... Read More
1
1 thank
A 38-year-old male asked:
Dr. Alvin Lin
Dr. Alvin Lin answered
30 years experience Geriatrics
Discontinued in US: Check out http://healthcare.Utah.Edu/healthlibrary/related/doc.Php?Type=26&id=1620.
1
1 thank
A 31-year-old member asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
See doctor: In order to wean you off of nasal decongestant spray, a course of nasal steroid and even oral steroid may be needed. See your doctor.
A 40-year-old member asked:
Dr. William Cappaert
59 years experience Ophthalmology
No: Glaucoma and increased eye pressure can be caused by certain medications but xylometazoline is not one of them.
A 21-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
Yes: But the former should not be used for more than 5 days consecutively else you may end up worse off.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month